Alert archive / Florida / Special Weather Statements in 2025
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 20, 2025, 6:21 PM EDT for Hendry County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2025, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 20, 2025, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Hail
- 0.50 in
- Wind
- 50
County Hendry County, FL
The radar
The Miami radar (KAMX), 97 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2168 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WWUS82 KMFL 202221
SPSMFL
Special Weather Statement
National Weather Service Miami FL
621 PM EDT Sun Jul 20 2025
FLZ066-067-070-071-202245-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
621 PM EDT Sun Jul 20 2025
...A strong thunderstorm will impact portions of northeastern
Collier, southeastern Hendry, northern Broward and southwestern Palm
Beach Counties through 645 PM EDT...
At 621 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Cypress Seminole Reservation, or 24
miles southeast of Montura, moving west at 10 mph.
HAZARD...Wind gusts of 45 to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Cypress Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2644 8088 2620 8088 2619 8106 2640 8111
TIME...MOT...LOC 2221Z 070DEG 8KT 2632 8092
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
HadiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 1:48 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 20, 1:48 PM EDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Miami FL 148 PM EDT Sun Jul 20 2025 ...New AVIATION... .SHORT TERM... (Today through Monday) Issued at 201 AM EDT Sun Jul 20 2025 Surface high pressure will be centered in the northeastern Gulf waters today and slowly drift westward towards the western Gulf through Monday. Simultaneously, the mid-level and upper-level ridge will be shifting towards the same area of the Gulf as two different disturbances start to approach the region. One of these will be coming from the Carolinas southwestward across the Peninsula and the second one will be a TUTT further out in the western Atlantic waters. The TUTT will potentially play more of a factor later this coming week, but for now it is something to keep an eye on. Nevertheless, today will basically be a rinse and repeat situation of yesterday with minimal convective activity as we are still under the influence of high pressure. PoPs will again be minimal for the eastern half of the region and only 20-30% for the western half of the region. Monday will largely be the same setup, although rain chances increase as the drier air column exits and we see some moisture return and low level flow shifts to the NE. This will cause rain chances to rise on the margins to 10-20% for the east coast metro and 50-60% for the Gulf coast. Once again, the main concern for today and Monday will be related to heat. High temperatures both days are expected to reach the low to mid 90s for the east coast metro and mid to upper 90s for the Gulf coast and interior sections of South Florida. Heat indices are still expected to reach triple digits across the entire region likely between 100-105F for Atlantic coast counties and 105-108F for Gulf coast counties. A few locations may hit advisory criteria mainly in Collier county, but confidence is not high enough to issue an advisory even as some low level moisture starts to be re-introduced back into the area. As deeper moisture content continues to increase heading into Monday, a heat advisory becomes a higher possibility especially if any convection holds off until late in the day and the evening, which is currently expected. This will continue to be evaluated in the next day or so. && .LONG TERM... (Monday night through Saturday) Issued at 201 AM EDT Sun Jul 20 2025 A surface low and associated trough resultant from lee-side cyclogenesis near the Mid-Atlantic will advect SW across central Florida, while simultaneously a TUTT starts to advect westward towards the Peninsula and the Florida Straits from the western Atlantic around the Wed-Thu time frame. This will allow for deeper moisture to work its way into the region, evidenced by ensemble PWATs showing 2.0+ inches returning to South Florida on Tuesday and lasting into the late week period. Low level flow will shift to a SSE direction as the low pressure center crosses into the Gulf, thus we should see much more widespread showers and thunderstorms rather than targeting a few areas. Right now, the highest rain chances are still for Gulf coast and interior locations, but PoPs are moderate to high across the entire South Florida region between Tuesday and Friday. Specific rainfall amounts will be assessed in the coming days as forecast details become more refined. By the end of the week and into next weekend, guidance is hinting at surface high pressure and a mid-level ridge rebuilding across the western Atlantic and Florida Peninsula along with a drier air mass returning. This would bring quieter weather back to the area, but being at the end of the period remains uncertain if it will come to fruition. High temperatures are expected to see a bit of a regression in the mid-week period as we see an increase in rain, likely ranging from the low to mid 90s on Tuesday to falling a bit to the upper 80s and low 90s for Wednesday and Thursday. With drier conditions possible late in the week and next weekend, temperatures may rebound a bit higher again. && .AVIATION... (18Z TAFS) Issued at 147 PM EDT Sun Jul 20 2025 VFR will prevail through the TAF at all terminals outside of showers/storms. The best chance for a storm to impact a terminal will be at APF later this afternoon. && .MARINE... Issued at 201 AM EDT Sun Jul 20 2025 Fairly benign conditions continue across the local waters. A gentle easterly flow is expected across the Atlantic waters today with high pressure still the dominant feature over the area. A more light and variable flow is expected for the Gulf waters. Seas are expected under 2 feet for all local waters the next few days. Drier conditions continue today, but a few isolated showers are still possible at times, mainly for the Gulf waters. By mid-week, showers and storms will start to increase in coverage again. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 93 79 91 / 0 20 10 40 West Kendall 76 93 75 92 / 0 20 10 40 Opa-Locka 79 94 79 93 / 0 20 10 40 Homestead 78 91 78 91 / 0 20 10 30 Fort Lauderdale 79 91 78 91 / 0 20 10 40 N Ft Lauderdale 79 92 79 91 / 0 20 10 40 Pembroke Pines 81 96 81 95 / 0 20 10 40 West Palm Beach 78 93 77 91 / 0 20 10 40 Boca Raton 78 94 78 93 / 0 20 10 40 Naples 78 94 78 92 / 20 50 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Redman LONG TERM....Redman AVIATION...Harrigan
In the hours before
Special weather statement, Jul 20, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
621 PM EDT Sun Jul 20 2025
FLZ066-067-070-071-202245-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
621 PM EDT Sun Jul 20 2025
...A strong thunderstorm will impact portions of northeastern
Collier, southeastern Hendry, northern Broward and southwestern Palm
Beach Counties through 645 PM EDT...
At 621 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Cypress Seminole Reservation, or 24
miles southeast of Montura, moving west at 10 mph.
HAZARD...Wind gusts of 45 to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Cypress Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2644 8088 2620 8088 2619 8106 2640 8111
TIME...MOT...LOC 2221Z 070DEG 8KT 2632 8092
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:49 PM EDT | Special Weather Statement | MFL | Collier | 26 min |
| Jul 19, 10:28 PM EDT | Special Weather Statement | MFL | Collier | 32 min |
| Jul 20, 6:48 PM EDT | Special Marine Warning | MFL | 42 min | |
| Jul 20, 7:26 PM EDT | Special Marine Warning | MFL | 23 min |
Nearby
Special Weather Statements in Florida, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.